| Catalog Number |
10302803 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
A patient's duramax bioflo dialysis catheter needed removal and replacement of the catheter, due to flattening of the tube near the hub, and becoming fragile pausing risk of rupture and bleeding/air embolism.In addition, there was leakage from the junction of the hub with the clear tube.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
Additional Manufacturer Narrative
Returned for evaluation was one (1) 24cm bioflo dialysis.As received, it was noted during the visual inspection that there was a hole/fracture in the extension tubing just below the female luer hub {venous blue clamp side}.The reported complaint device failure mode of catheter leaked was confirmed.Hole was observed in the venous extension tube adjacent to the flat section of the hub, i.E.90° from the parting line.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.Although the reported complaint description is confirmed, a definitive root cause for the event cannot be determined.A potential root cause for this failure is over torquing of the hub luer-to-extension tubing junction during cleaning/use of the device.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint. the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu: warnings · in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.· use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.· do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.· do not use sharp instruments near the extension tubing or catheter lumen.· do not use scissors to remove dressing.· catheter will be damaged if clamps other than what is provided with this kit are used.· clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.· examine catheter lumen and extensions before and after each treatment for damage.· repeated over tightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.· if luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).